# SDR 2017FA0000319

- Difficulty date: June 12, 2017
- Submitted: August 3, 2017
- Operation: General aviation
- Engine: Cont O200A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Journal
- Condition: Worn
- Location: Main
- Component: Crankshaft
- Component part number: 653012
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE RECEIVED FOR INSPECTION DUE TO EXCESSIVE CRANKSHAFT END PLAY.  UPON DISASSEMBLY, THE CRANKSHAFT HAD EXCESSIVE WEAR FOR A 500 HR CRANK AND THE WEAR PATTERN IMITATED THE OILING GROOVES OF THE MAIN BEARINGS.  THE MAIN BEARING SADDLES EXHIBITED NO WEAR, IE THE BEARINGS ARE HARDER THAN THE CRANKSHAFT MAIN JOURNALS.  LOGBOOK RECORDS INDICATE CRANKSHAFT WAS INSTALLED NEW DURING OVERHAUL IN OCT 2007.  ENGINE HAS SINCE ACCUMULATED 551.3 HRS SINCE OVERHAUL.  IT IS BELIEVED THE CRANKSHAFT WAS EITHER NOT NITRIDED, OR IMPROPERLY NITRIDED DURING THE MANUFACTURE PROCESS.  THIS IS INDICATED BY THE BEARING SADDLES NOT WEARING AND THE CRANKSHAFT IMITATING THE OILING GROOVES OF THE BEARING SHELLS.  THERE IS NO INDICATIONS OF CONTAMINATION IN THE ENGINE.
